Home / Acne / Striae and acne following cardiac surgery in a child.

Striae and acne following cardiac surgery in a child.

PMID: 10233332  

We report a 13-year-old girl with extensive striae and an acneiform eruption following surgery for complex congenital heart disease. These findings were associated with elevated serum and urinary cortisol levels with loss of diurnal rhythm. The resolution of the eruption and the fading of her striae coincided in time with normalization of her blood parameters on day 72 postoperatively. We conclude that the cause of steroid excess in our patient was stress induced by the cardiac surgery and a complicated and protracted postoperative course. To our knowledge, this is the first report in the English language literature of skin changes due to endogenous hypercortisolaemia caused by intense physical and emotional stress.

Goggin N,  Enright F,  Costigan C,  Duff D,  Oslizlok P,  Wood AE,  Watson R

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines and treatment recommendations emphasize the central role of topical retinoids in the management of acne. However, topical retinoids remain underutilized in clinical practise, which may be in part due to fear of retinoid-associated dermatitis/lack of experience, particularly in Asian patients. …

Leave a Reply

Your email address will not be published. Required fields are marked *